The stability and convergence of fully discrete galerkin-galerkin fems for porous medium flows

Buyang Li, Jilu Wang, Weiwei Sun

Research output: Journal article publicationJournal articleAcademic researchpeer-review

15 Citations (Scopus)


The paper is concerned with the unconditional stability and error estimates of fully discrete Galerkin-Galerkin FEMs for the equations of incompressible miscible flows in porous media. We prove that the optimal L2error estimates hold without any time-step (convergence) conditions, while all previous works require certain time-step restrictions. Theoretical analysis is based on a splitting of the error into two parts: the error from the time discretization of the PDEs and the error from the finite element discretization of the corresponding time-discrete PDEs, which was proposed in our previous work [26, 27]. Numerical results for both two and three-dimensional flow models are presented to confirm our theoretical analysis.
Original languageEnglish
Pages (from-to)1141-1158
Number of pages18
JournalCommunications in Computational Physics
Issue number4
Publication statusPublished - 1 Apr 2014
Externally publishedYes


  • Galerkin FEMs
  • Incompressible miscible flows
  • Optimal error estimate
  • Unconditional stability

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Cite this